CSN Login
Members Online: 14

cancer date was changed need advice

muffingranma
Posts: 107
Joined: Sep 2012
My appointment was changed the doctors office set my appointment for ten minutes, he said he needed ninety minutes, so the appointment was changed till this Tuesday. He was saying the dose of chemo. he would have to give me my body may not be able to handle it. Maybe Tuesday he can figure out a different dose. I wonder what affect chemo will have on me? Angiosarcoma cancer you can see on the outside of your body, but not how deep, or any organs it might affect. I know it comes out every few days on my chest and looks a little different from my last doctors appointment. This cancer has hurt, and made me just fall off to sleep and weak. I was suppose to have a colostomy, but that has been put off ,if it even happens now. My stomach is swollen and I stay very sick at my stomach. I can't see well  at all.  I had a stroke behind one eye and bleeding behind it and cataracts. So I write a post to all, but I read each reply I get and appreciate them. I would like any advice on  what to expect with chemo that you could give me, how it affects you. T hank you all for your support and I pray for you all. May God heal us all. And for those who don't believe I hope for the best for your healing.
New Flower
Posts: 4142
Joined: Aug 2009

i hope your doctor will find a right Chemo for you. Please write the name if the drug  we will know what to eexpect please rich out for help your local ACS your Church family and friends. 

hugs to you

New Flower
Posts: 4142
Joined: Aug 2009

i hope your doctor will find a right Chemo for you. Please write the name if the drug  we will know what to eexpect please rich out for help your local ACS your Church family and friends. 

hugs to you

Cricket64
Posts: 63
Joined: Sep 2013

This cancer path, oh the twists, turns, switch backs, go forward, no wait a minute, we're ready now, etc, etc, and etc.  It is HARD, simply hard.  However, I will add a more positive note, I followed, to the absolute letter every bit of advice my cancer team gave me regarding getting ready for chemo, infusions, and after care.  Oh, and have to add, that for the first infusion, I requested a wee bit of twilight seditive.  I did have the extreme fatigue that often comes with chemo, and yes, literally to the day my doctor predicted, the hair fell out.  I called the on call line, when I had questions, have have to admit, except for the one chemo reaction (first four, okay, when the cocktail was changed up, my body said, wooo, wait a minute, which resulted in an entire day in the Cancer Emergency Center, a change of cocktails, and spacing infusions out to every three weeks, instead of two).  Back to the point of this paragraph, except for that one experience, anticipation was worse than participation.  Good luck.  Keep posting, I joined the CSN late in my own journey, but wish I had done so sooner.  Strange, I reached out for any and all support, except this.

SIROD's picture
SIROD
Posts: 2204
Joined: Jun 2010

From what I remember is that the original dose is the one most people can tolerate for weight and height.  If it is to much, they lower the dosage until they find one you can tolerate.  I had mine lowered 3 times as the dosage was the wrong one for my body when I started.  

Mostly for me it is fatigue, which lowers my blood counts, my WBC go lower with each chemo and so do my rbc.  I need infusion of iron the second and third cycle.  Though it still goes low, I didn't need a 3rd dose of iron since.   I don't have nausea but I do have swollen gums.

I am not familiary with your type of cancer.  I wish you the best,

Doris 

 

RozHopkins
Posts: 477
Joined: Dec 2010

Oh my you have your hands full at this time.  Thank you for sharing with us.  

As always every one is different with the chemo so I would just like to tell you that the thought of it was the most frightening thing.  I had a port and my four doses were no problem at all.  Hair generally comes out just before second dose and did.  In my case I knew it was about to happen as my scalp started to sting and it stopped when I took all of my hair off.  I just cut it off then (this sounds silly) but I used tape to make everything smooth then it all grew back the same length.  Or simply get a hairdresser to your house to do the job.  My hair started to grow back before the final chemo and grew quite fast and curly, which I loved and was sad when eventually it went back to its normal unruly self.  I did get a metal taste in the mouth and ulcers.  Ask you nurse about a mouth wash to help, I cannot recall if I used a bicarbonate of soda and water mix.  Taste buds failed and did not eat.  When you do eat, have more to make up for the days you don't.  High energy drinks will be good (I didn't do these) lots of water, milk shakes, strong fruit candy enjoyed just because I could taste it.  If you can eat good food with iron, fibre etc great but you can start a good diet afterwards.  Nails nearly fell off but all came back fine.  Please rest as much as you can when you feel you must.  Everything becomes an effort. You can get really nice hats on line, I thought they were a good price and some were even linen.  You can pretty them up with a scarf or a headband to match your clothing color.  Just type in cancer head ware and they will pop up.  Unwarn you can send them back if they don't suit you.  When you find a type you like then get a few in different colors.  I hear wigs are very hot and uncomfortable for most. You are going through this in cooler months of the year which makes it much more comfortable.  Heat and humidity would have been unbearable for bpme personally.  When you feel able, walk and move as much as you can.  Resting so much stiffens you up.

 

Good luck.  I am sorry your cancer is painful whereas most of our is painless.  I really did get through the chemo well, wishing you the same.

camul's picture
camul
Posts: 2141
Joined: Dec 2010

Cant really tell you what to expect. I havr been on 5 different ones and my body reacted differently to each. i wish it could be easier. Even the same chemo can give different se with each infusion. I just wish you the best and hope they can make it less painful. I was told if my body tolerated a dose, I would stay on it. They would lower it but not raise it. Please let us know what they give you and how you do. Huys and prayers, Carol

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network